Mathematical reflection approach to instrumental variable estimation method for simple regression model

Saqr, Anwar and Khan, Shahjahan (2016) Mathematical reflection approach to instrumental variable estimation method for simple regression model. Pakistan Journal of Statistics, 32 (1). pp. 37-48. ISSN 1012-9367

[img]
Preview
Text (Accepted Version)
Saqr_Khan_PJS_v32n1_AV.pdf

Download (204Kb) | Preview

Abstract

The measurement errors problem is endemic in many econometric studies, and one of the oldest known statistical problems. Instrumental variable (IV) method is one of the popular solutions adopted to deal with the mismeasured variables in statistical and econometric analyses. This paper proposes an efficient IV estimator to the parameters of the simple regression model where both variables are subject to measurement errors. The proposed IV is defined using simple mathematical transformation of the manifest independent variable (mismeasured variable). The proposed method is straightforward, and easy to implement. The theoretical superiority of the proposed estimator over the existing IV based estimators due to Wald (1940), Bartlett (1949), and Durbin (1954) is established by analytical comparison and geometric expositions. Simulation based numerical comparisons of the proposed estimator with four different existing estimators are also included.


Statistics for USQ ePrint 28442
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: c. 2016 Islamic Countries Society of Statistical Sciences. Accepted version deposited in accordance with the copyright policy of the publisher.
Faculty / Department / School: Current - Faculty of Health, Engineering and Sciences - School of Agricultural, Computational and Environmental Sciences
Date Deposited: 23 Feb 2016 04:47
Last Modified: 03 May 2017 00:19
Uncontrolled Keywords: Simple regression model, error-in-variables model, Instrumental variable
Fields of Research : 01 Mathematical Sciences > 0104 Statistics > 010499 Statistics not elsewhere classified
01 Mathematical Sciences > 0104 Statistics > 010405 Statistical Theory
Socio-Economic Objective: E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
URI: http://eprints.usq.edu.au/id/eprint/28442

Actions (login required)

View Item Archive Repository Staff Only